MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 24IN(60CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 24IN(60CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8204H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following information was obtained: was there any additional tissue damage as a result of searching for the needle piece? no further information is available.What tissue structure was it located? no further information is available.Procedure date? no further information is available.Device return status/follow up? the device has been received at sukagawa and will be shipped.Please check rmao.No further information will be provided.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by a sales rep that, during an unknown plastic surgery, the needle was broken at the swage part during use.The surgeon commented that he held the needle at the swage part during suturing, and it would have caused the breakage.He also commented that, while retrieving the broken piece, he was careful so that no pieces fell into the patient¿s body.However, he requested us to confirm if there is no missing part in the retrieved pieces.The lot number is qbbbbp.Further details are not provided from the hp.When we send the sample to you, we will let you know its return date and tracking number.There were no adverse consequences to the patient.Affiliate reference number is (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/8/2021.Additional information: d9, h6.A manufacturing record evaluation was performed for the finished device batch qbbbbp and no non-conformances were identified.Additional h3 investigation summary: a failed suture needle was submitted for fractographic evaluation.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUT 24IN(60CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11158312
Report Number2210968-2021-00284
Device Sequence Number13622260
Product Code GAW
UDI-Device Identifier10705031013278
UDI-Public10705031013278
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2025
Device Model Number8204H
Device Catalogue Number8204H
Device Lot NumberQBBBBP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/08/2021
Patient Sequence Number1